Side effects of coming off Pregabalin

Has anyone has terrifying side effects when coming off pregabalin. I couldn't do anything, I felt I couldn't function as a human being, couldn't stand being cold or hot, was continually sweating. The only slightly better time few hours when the anxiety had marginally gone was at night when I could lie in the dark after taking some Valium. But then I dreaded waking up. I am petrified of the day they might take it off the market as I knew when it happened I would never leave the house again, now I know it was so terrifying I wouldn't be able to go on.
Isabel Walker

Reply

Already a member? Log in

10 replies

    Aisha
    Aisha

    Hello izzy20. I was on gabapantin and I tried Pregabalin but for me I was put on them for other type nerve pain but they gave me pain in places I didn't normally have pain! Joint pain etc so I stopped them after a few weeks, I presume you have been on them awhile? Any tablets should be reduced gradually before stopping any type of medication! Maybe you should go and see the doctor who put you on them and tell them how your feeling,! Hugs Aisha x

    munchkin62
    munchkin62

    I know what you mean I haven't come of them but sometimes like at the moment when ive sleeped threw when I was meant to take meds I feel so unwell the hot cold thing and just not feeling normal lol not that I feel normal anytime these days but this feeling you get when not taking pregabalin is without a doubt terrifying xx

    Maladjusted
    Maladjusted

    I have just come off Pregablin. I didn't like the side effects, weight gain, fuzzy vision, inability to concentrate and pains in places I never had before. Withdrawal is horrible, but I am determined to work through it, as I know once my body has rid itself of this stuff I will feel much better. Each day is a little better than the day before. Already my vision and thoughts are clearer, and the joint pain is much improved. Alas the muscle pain is worse, but hopefully once I am through this I can try something else. For now am using codeine for the muscle pain. After researching withdrawal effects I can see you are supposed to withdraw from Pregabalin slowly, with doctors advice and support. I received no support or advice from my GP. However I was only on a low dose, so not much to cut down first.
    Hope this helps

    Em x

    madddyyy
    madddyyy

    I am on 300mg x2 a day and now the side effects far out way the pain. I look like an egg, fat, eat like a horse, my eye sight is continually blurred and I sweat a horrible vinegar if I have my quilt over me. my short term men has gone and I can not remember simple everyday words.

    I started pregabalin 2 weeks after it got licences. so 3 years now and I think i ts not working any longer. I would definitely think long and hard about starting this drug, it was a god send when I first started it, now I think its the devils drug

    if I miss this drug by even 1 hour, I go into a semi coma, sweat buckets, and feel sick and I know its like a junky cold turkey.

    I am one of those rare male fibro heads and I can not wait to remove this poison from my body. I will take my old friend Mr pain and Mrs fatigue over the side effects of the soon to be divorced evil Mrs pregabalin.

    another strange side effect is talking about an hour after taking it for ages. ;-) my partner ignored this now, I also will not miss squinting my eyes to see, or sometimes changing bedding 3x in 12 hours, and the loss of fear when my body went to a very high 600mg a day dose. Yes I had a strange loss of fear, I went from a fear of fast rides and heights to wanting to go on and actually going on the biggest UK coaster and standing on top a 40 story building, on the edge. my fears came back eventually and I look back and feel scared at who I was. My partner was frightend and I was too.

    these are side effects I put down to pregabalin.

    no fear
    huge weight gain
    loss of weeks of my life due to excess sleeping.
    huge stomach
    extra pains
    blurred vision
    excess sweating
    physical dependency
    cold turkey if minutes are missed not taking on time
    sluggishness
    memory loss, extra brain fog ;-)

    so starting Wednesday evil Mrs pregabalin goes bye bye.

    ladymoth
    ladymoth

    When you stop taking this type of drug you have to do it very slowly over at least four weeks, otherwise the reaction can be very unpleasant.
    They do wear off eventually, but it's much better to phase out gradually, in which case the withdrawal symptoms will be manageable - if not exactly fun!

    Moffy x

    electricjaws
    electricjaws

    I nearly died coming off pregabilin ,it took me over three months to get over everything relating to them ...I would never take them again even if my life depended on it...

    Tibby3a
    Tibby3a

    Hi everyone
    I am on pregabalin 300 at night and 300 at breakfast. I am also on 100 amitriptyline at night and 100 tramadol 3 times a day. OK so far, I have been on these three years now and for the last 8/9 months are making no difference to the pain I feel. I have now started taking paracetamol to try and bring my temperature down at night. Every time I go to the GP he says that these are the only medications they can give me as they are the strongest and most suitable for Fibromyalgia, Chronic Fatigue, Fibrous Dysplasia, Chronic Endometriosis, Polymyalgia, Polyarthralgia, Osteoarthritis, Degenerative Knee left leg and Tendonitis right ankle.

    I am forced to try and find out other medications that may help. I feel that being on the medications for three years now my body has become immune and yet I am in the hands of the internet and my GP.

    LindseyMid
    LindseyMid FibroAction

    Here is some information on the treatment of Fibro:
    www.fibroaction.org/Pages/H...

    It is worth noting that targeted treatments work best - for any condition. So medications that *may* be best for treating your Fibro are not going to be the best medications necessarily for treating your other conditions. For instance, you have a number of inflammatory conditions. Fibro is not inflammatory so anti-inflammatories are not recommended for treating Fibro. However, they ARE recommended for treating inflammatory conditions! So if you have both, then you are likely to need medications NOT recommended for Fibro.

    kate_penney
    kate_penney

    Hi
    Reading your reply was like you were talking about my life.
    My temperature situation I was putting down to my age and the change of life.
    I am on the list for the rehab with the pain clinic so hopefully they will help, fingers cross.
    thanks kate.

    Sasha81
    Sasha81

    I have been on this medicine for some time. I stopped taking it last Saturday not knowing what was awaiting for me, that I would experience something so horrible. I cant sleep, or think straight or function normally. I get anxiety attacks to the point where I am physically sick. My brain cannot function normally and I feel I am losing it. I have no excitement in me and I feel sad all the time, like I am not me anymore. I am fighting this and I will be better not long to go. Hopefully this horrible feeling will go away soon and I can have my old bubbly self again.

    I am so happy to read that I am not the only one and that this stupid medicine is causing me to feel this way.
    If you can avoid taking this medication please do so as it is not good. I would rather be in physical pain then go through the hell i have been since I came off it. NEVER AGAIN !

    Doctors never tell you about the biggest fact what happens AFTER. You dont get a chance to know real truth till the damage is already done.

Reply

Already a member? Log in

Back to Top